Hail, Orange
- When
- June 9, 2:30 PM EST
- Where
- Orange County, Montgomery
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 41.520, -74.230
A pre-frontal trough and an approaching cold front caused a bout of widespread severe weather across the Lower Hudson Valley, and spawned a funnel cloud in Suffolk County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OKX wrote it up.
A pre-frontal trough and an approaching cold front caused a bout of widespread severe weather across the Lower Hudson Valley, and spawned a funnel cloud in Suffolk County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 9, 1:53 PM EST, 37 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
253 PM EDT THU JUN 9 2011
.SYNOPSIS...
BERMUDA HIGH OVER THE ATLANTIC WILL CONTINUE TO BRING HOT AND HUMID
CONDITIONS ACROSS THE AREA. A COLD FRONT WILL MOVE THROUGH THE
REGION TONIGHT THROUGH FRIDAY MORNING. THIS FRONT WILL STALL SOUTH
OF THE AREA ON FRIDAY AS HIGH PRESSURE SLIDES TO OUR NORTH. THE
FRONT WILL RETURN NORTH AS A WARM FRONT LATE FRIDAY NIGHT THROUGH
SATURDAY...BEFORE A STRONGER COLD FRONT FROM THE WEST MOVES THROUGH
ON SUNDAY. HIGH PRESSURE WILL RETURN FOR EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH #452 IN EFFECT FOR OUR ENTIRE FORECAST
AREA THROUGH 10 PM EDT FOR SEVERE THUNDERSTORMS WITH LARGE HAIL
AND DAMAGING WINDS.
ANOTHER HAZY...HOT AND HUMID DAY ON TAP FOR THE TRI-STATE AREA.
FLOW A BIT MORE WESTERLY...AND FOR NYC AND PARTS OF NE NJ...THIS
COULD MEAN MORE IN THE WAY OF MIXING...WHICH WOULD RESULT IN
SLIGHTLY LOWER SFC DEWPOINTS...BUT SLIGHTLY HIGHER MAX TEMPS DUE
TO THE SLIGHTLY DRYER ATMOSPHERE. SEA BREEZE SHOULD BE LIMITED TO
THE IMMEDIATE COAST...AS SFC WINDS SHOULD RANGE FROM 10-15 MPH.
MAX TEMPS 95-100 IN/AROUND NYC AND URBANIZED AREAS OF NE NJ WITH A
HEAT INDEX 98-102. OTHERWISE...HIGHS IN THE LOW TO MID 90S
ELSEWHERE AND IN THE UPPER 80S TO LOWER 90S ALONG THE IMMEDIATE
COAST. A FEW SPOTS INLAND COULD REACH THE UPPER 90S.
HEAT ADVISORY REMAINS UP FOR NYC AND MOST OF NE NJ THROUGH THIS
EVENING.
HIGHLY UNSTABLE AIRMASS DEVELOPS TODAY...AND CAPE VALUES
INCREASING TO 3000-5000 J/KG AND A LIFTED INDEX ANYWHERE FROM -5C
TO -8C. HOWEVER...WITH THE SFC LOW PASSING THROUGH NORTHERN NY AND
NORTHERN NEW ENGLAND...AND H5 SHORTWAVE PASSING NORTH OF THE
AREA...WILL HAVE TROUBLE FINDING A TRIGGERING MECHANISM FOR
CONVECTION THIS AFTERNOON AND INTO EARLY THIS EVENING. SHEAR
VALUES QUITE LOW. DUE TO THE INSTABILITY OVER THE REGION...ANY
STORMS THAT DEVELOP HAVE THE POTENTIAL TO BECOME SEVERE...AND THE
STORM PREDICTION CENTER HAS THE REGION IN A SLIGHT RISK FOR SEVERE
THUNDERSTORMS...BUT WITH THE BULK OF THE FORCING WELL NORTH OF THE
REGION...WILL ONLY CARRY CHANCE POPS.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM FRIDAY/...
SHOWERS AND THUNDERSTORMS TAPER OFF THROUGH THIS EVENING...AND
COLD FRONT SAGS SOUTH OF THE REGION BY LATE TONIGHT AND STALL
SOUTH OF THE REGION. WITH NORTHERLY WINDS AND A COOLER...LESS
HUMID AIRMASS BEGINS TO BUILD INTO THE REGION. LOW PRES DEVELOPS
OVER THE MID-ATLANTIC ON FRI...AND SOME DEVELOPING SHOWERS AND
THUNDERSTORMS WILL BEGIN TO PUSH EASTWARD TOWARDS WESTERN PORTIONS
OF THE FORECAST AREA. TEMPS ON FRI WILL STILL BE SEVERAL DEGREES
ABOVE NORMAL...TOPPING OFF IN THE MID-UPPER 80S IN/AROUND NYC AND
IN THE LOW TO MID 80S ELSEWHERE. HIGHS WILL BE IN THE 70S ALONG
THE COAST.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
MODEL CONSENSUS HAS THE FRONT STALLING TO OUR SOUTH FRIDAY NIGHT
WITH THROUGH SATURDAY WITH HIGH PRESSURE TRYING TO BUILD IN FROM
THE NORTH. LOW PRESSURE MEANWHILE MOVES THROUGH THE GREAT LAKES
REGION. KEPT IN SLIGHT CHANCE TO CHANCE POPS WITH MOISTURE STREAMING
IN FROM THE WEST. ENOUGH ELEVATED INSTABILITY FOR A SLIGHT CHANCE OF
A THUNDERSTORM MAINLY ACROSS THE WESTERN ZONES...WHERE POPS ARE
GENERALLY HIGHER.
THE BOUNDARY TO THE SOUTH ADVANCES NORTHWARD AS A WARM FRONT
SATURDAY NIGHT...WITH MODELS BRINGING IT AT LEAST PARTIALLY THROUGH
THE CWA DURING SUNDAY MORNING. A WEAK LOW OR TRIPLE POINT MAY FORM
AND PASS RIGHT OVER US IN THE PROCESS. AN OVERALL BETTER CHANCE OF
RAINFALL WITH AGAIN A CHANCE OF A THUNDERSTORM SATURDAY NIGHT AND
SUNDAY...BUT WILL CAP POPS AT HIGHER-END CHANCE FOR NOW.
THE STORM SYSTEM THEN SHIFTS EAST SUNDAY NIGHT AND MONDAY WITH LAST
CHANCES OF RAINFALL POSSIBLY BEFORE SUNRISE ON MONDAY...BUT WILL
KEEP LOW-END POPS MONDAY MORNING TO ACCOUNT FOR SOME UNCERTAINTY IN
THE TIMING OF THE SYSTEM. HIGH PRESSURE THEN LIKELY KEEPS US DRY
THROUGH WEDNESDAY.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
A COLD FRONT WILL MOVE THROUGH THE REGION FROM THE WEST THIS EVENING.
SHOWERS/TSTMS HAVE BEGUN TO DEVELOP OVER CENTRAL PA AND SRN NY
STATE. BASED ON RADAR EXTRAPOLATION OF THESE STORMS...ADDED TSTMS
TO TAFS FM 20-22Z OVER KEWR/KTEB/KSWF AND 21-23Z FOR KJFK/KLGA/KHPN...THEN
LATER FOR TERMINALS E OF NYC. TSTMS MAY INCLUDE PERIODS OF HEAVY
RAIN...GUSTY WINDS AND HAIL. AMENDMENTS THIS AFTERNOON WILL FINE-
TUNE TIMING AND THESE FEATURES. CB GROUPS INCLUDED IN TAFS AFTER
THE INITIAL BATCH OF TSTMS...AND REDEVELOPMENT IS POSSIBLE BEFORE
THE COLD FRONT MOVES THROUGH THE REGION.
IN TERMS OF WINDS...SEA BREEZE HAS DEVELOPED OVER COASTAL
TERMINALS WITH S FLOW...AND GENERAL SW FLOW HAS DEVELOPED INLAND.
GUSTS WILL BE LIKELY THIS AFTERNOON AS WINDS ALOFT INCREASE. THIS
GENERAL FLOW MAY BE DISRUPTED AS TIMES BY OUTFLOW BOUNDARIES FROM
DISTANT TSTMS WITH WIND DIRECTIONS CHANGING QUICKLY OR BECOMING VARIABLE.
COLD FRONT MOVES TONIGHT...WITH VFR CONDITIONS PREVAILING AND
WINDS BECOMING NW.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: AMENDMENTS LIKELY TO FINE-TUNE TIMING OF
TSTMS ASSOCIATED CIGS/VSBYS. WINDS MAY BECOME VARIABLE OR CHANGE
DIRECTION DUE TO OUTFLOW FROM TSTMS.
KJFK FCSTER COMMENTS: AMENDMENTS LIKELY TO FINE-TUNE TIMING OF
TSTMS ASSOCIATED CIGS/VSBYS. WINDS MAY BECOME VARIABLE OR CHANGE
DIRECTION DUE TO OUTFLOW FROM TSTMS.
KLGA FCSTER COMMENTS: AMENDMENTS LIKELY TO FINE-TUNE TIMING OF
TSTMS ASSOCIATED CIGS/VSBYS. WINDS MAY BECOME VARIABLE OR CHANGE
DIRECTION DUE TO OUTFLOW FROM TSTMS.
KTEB FCSTER COMMENTS: AMENDMENTS LIKELY TO FINE-TUNE TIMING OF
TSTMS ASSOCIATED CIGS/VSBYS. WINDS MAY BECOME VARIABLE OR CHANGE
DIRECTION DUE TO OUTFLOW FROM TSTMS.
KHPN FCSTER COMMENTS: AMENDMENTS LIKELY TO FINE-TUNE TIMING OF
TSTMS ASSOCIATED CIGS/VSBYS. WINDS MAY BECOME VARIABLE OR CHANGE
DIRECTION DUE TO OUTFLOW FROM TSTMS.
KISP FCSTER COMMENTS: AMENDMENTS LIKELY TO FINE-TUNE TIMING OF
TSTMS ASSOCIATED CIGS/VSBYS. WINDS MAY BECOME VARIABLE OR CHANGE
DIRECTION DUE TO OUTFLOW FROM TSTMS.
OUTLOOK FOR 18Z FRIDAY THROUGH MONDAY...
FRI - SUN...PERIODS OF SUB-VFR POSSIBLE IN SHOWERS/TSTMS.
MON - TUE...VFR. GUSTY NW WINDS PSBL.
&&
.MARINE...
SUB SCA CONDS EXPECTED THROUGH FRI NIGHT. AT BEST...NEAR SHORE GUSTS
INTO THE LOWER 20 KT RANGE POSSIBLE ACROSS NY HARBOR AND SOUTH SHORE
BAYS THIS AFTERNOON.
SCA CONDITIONS ARE POSSIBLE SAT INTO SAT NIGHT MAINLY ON THE OCEAN
WATERS AS E-SE FLOW INCREASES BETWEEN HIGH PRESSURE TO THE
NORTHEAST...AND A SLOWLY APPROACHING WARM FRONT FROM THE
SOUTH/WEST. OTHERWISE...QUIET CONDITIONS EXPECTED OUTSIDE OF ANY
CONVECTION SAT NIGHT INTO SUNDAY NIGHT.
&&
.HYDROLOGY...
LOCALIZED HEAVY RAINFALL WITH ANY STRONG TO SEVERE THUNDERSTORMS
LATER TODAY AND THIS EVENING...WITH RAINFALL RATES IN EXCESS OF 1
INCH PER HOUR.
SLOW MOVING FRONTAL SYSTEM SAT NIGHT INTO SUNDAY NIGHT WILL MOST
LIKELY BRING AREAL QPF OF 1/4 TO 1/2 INCH. LOCALLY HIGHER AMOUNTS
ARE POSSIBLE WITH ANY HEAVIER CONVECTION.
&&
.CLIMATE...
RECORD HIGHS FOR TODAY...
LOCATION....RECORD....YEAR........FORECAST.........HEAT INDEX.....
KEWR..........99......2008*........100................102.........
KBDR..........97......2008..........94.................97.........
KNYC..........97......1933..........98................100.........
KLGA..........99......2008..........98.................99.........
KJFK..........96......1984..........96.................97.........
KISP..........95......2008..........94.................96.........
*IN PREVIOUS YEARS AS WELL
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ072>075-176-
178.
NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ004-006-
103>108.
MARINE...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 247 PM EDT THU JUN 9 2011 CTZ011-012-101900- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- 247 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ078>081-101900- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 247 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-CTZ005>010-NJZ002-NYZ067>071-177-179-101900- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-NORTHERN FAIRFIELD-NORTHERN NEW HAVEN- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHERN NASSAU- SOUTHERN NASSAU- 247 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ004-006-103>108-NYZ072>075-176-178-101900- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS- SOUTHERN QUEENS- 247 PM EDT THU JUN 9 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-355-101900- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 247 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
938 AM EDT THU JUN 9 2011
CTZ006-007-010-091445-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN-
938 AM EDT THU JUN 9 2011
...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX AND NEW HAVEN
COUNTIES...
AT 937 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OAKVILLE...OR NEAR WATERBURY...MOVING
SOUTHEAST AT 35 MPH.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES IN EXCESS OF ONE
INCH AN HOUR IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING
OF WATER ON ROADWAYS AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4164 7293 4157 7294 4156 7286 4158 7284
4156 7282 4158 7280 4158 7276 4161 7273
4152 7234 4124 7268 4126 7276 4125 7279
4151 7322 4152 7317 4156 7316 4157 7310
4164 7302 4165 7298
NVSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1031 AM EDT THU JUN 9 2011
CTZ006-007-010-091432-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN-
1031 AM EDT THU JUN 9 2011
THE STORMS HAVE DISSIPATED.
LAT...LON 4164 7293 4157 7294 4156 7286 4158 7284
4156 7282 4158 7280 4158 7276 4161 7273
4152 7234 4124 7268 4126 7276 4125 7279
4151 7322 4152 7317 4156 7316 4157 7310
4164 7302 4165 7298
JSTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1231 PM EDT THU JUN 9 2011 NJZ004-006-103>108-NYZ072>075-176-178-100000- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHERN QUEENS-SOUTHERN QUEENS- 1231 PM EDT THU JUN 9 2011 ...DANGEROUS HEAT AND HUMIDITY THIS AFTERNOON AND EARLY EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. TEMPERATURES WILL CONTINUE TO CLIMB THIS AFTERNOON AS HUMIDITIES STAY MODERATELY HIGH. THE COMBINATION WILL LEAD TO HEAT INDEX VALUES RANGING FROM 100 TO 105. THE HEAT INDEX AT SOME LOCATIONS MAY EVEN RISE TO AS HIGH AS 105 TO 108. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO LATER IN THE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
315 PM EDT THU JUN 9 2011
NYZ067-068-092015-
ORANGE-PUTNAM-
315 PM EDT THU JUN 9 2011
...STRONG THUNDERSTORM WILL IMPACT NORTHERN ORANGE AND PUTNAM
COUNTIES...
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MIDDLETOWN...AND MOVING EAST AT 30 MPH.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4151 7450 4151 7448 4158 7441 4160 7407
4159 7405 4159 7396 4157 7396 4153 7399
4145 7399 4145 7398 4149 7393 4151 7381
4136 7379 4139 7450
NVThe Albany radar (KENX), 119 km away, was scanning. The volume nearest the first event began at 19:31 UTC.
9 hail, 4 thunderstorm wind, 3 funnel cloud. Local standard time, as filed.
A city official in Montgomery reported ping-pong ball to golf ball size hail at Orange County Airport in Montgomery.
Many trees were reported down on cars and streets, as well as multiple utility poles and wires in Montgomery.
Quarter to golf ball size hail was reported throughout the town of Newburgh. Numerous car dealerships reported damage to vehicles and one dealership reported the hail damaged the roof over its service facility.
Dozens of trees, including a few large ones, multiple large tree limbs, and in addition several utility poles and lines were reported down throughout Newburgh.
Two funnel clouds were seen about 1 mile east of Newburgh.
Penny-size hail was reported in Cold Springs.
Large tree limbs were reported down in Warwick.
Penny to quarter size hail was reported in Mahopac.
A funnel cloud was seen just to the southwest of Tarrytown.
A large tree was reported down on Fillmore Street, with many other trees reported down across the remainder of Yonkers.
A funnel cloud was viewed just to the Northeast of Long Island McAurthur Airport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2011Every state in 2011This day in weather historyWarnings in New York, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 331420, 331421, 331422, 331435, 331424, 331436, 331418, 331425, 331426, 331498, 331427, 331419, 331428, 331429, 331438, 331558.